So I was diagnosed with Type 2 about 18 months ago. My endo has been treating with diet only.
My FBS have been running between 110 and 120.
Then the last couple of weeks my fasting blood readings are in the 140s all of a sudden.
My endo now prescribed Kombiglyze XR 5-500 mg.
Why would my FBS all of a sudden spike up like this.
I was hoping to not need meds so now I’m devastated.
any help out there???
I can relate. The “Dawn Phenomenon” is so frustrating. If you don’t eat after that last reading, your liver is going to pump out sugars so you will be high in the morning. I found lots of tips on here to bring it down and it’s working but still it’s too high. Wine and nuts before sleep seem to work the best. I was also devastated when I was put on meds just because of the morning sugar. I think I’ll post a discussion to see if we can’t get some tips to deal with this.
Well, notsure, diabetes you will learn is no respector of time nor work that we put in. We can do everything right and our numbers will spike or go up like yours, and then again do everything wrong and nothing is showing. It could be that for the first 18 months your body was getting used to a new regime and being treated differently, diet, exercise etc. But now it is used to that routine, and is needing some help. I am curious why you are so devastated because you have to take one med. You are doing what is best for your body, best for your life. There are many us of here who are one 2 - 4 meds, and then decide that insulin or a like med is where we want to go…it’s not about how little you can get by with in treating diabetes, it’s what you can do and what you have to do to keep yourself as healthy as you can. I started out with one little amaryl pill…smaller than my fingernail, and now, I am on three and some of those are doubled during the day. I have lost over 70 lbs, and exercise 4 times a week at best. My body needs me to to do that to keep the horrors of this disease at bay. Maybe take a moment to think about what you want your life to be with diabetes, and what you are willing to do to get there, meds, diet, exercise, insulin. And then try to find out, why you are so distraught because of this one med. Diabetes throws many curve balls our way, and we have to learn to deal with them, or be extremely depressed and give up. You are way too valuable a person to give up on yourself.
Thank you Cathy for your encouragement. I am also on two BP meds, two cholesterol meds, one thyroid med and one other med. So I am not just on one med.
I guess it was the “last straw” so to speak. I am 6’2" and 268 so I guess I feel like my lack of exercise and poor eating habits caused this so I am very disappointed with myself. I was hoping I could control this with lifestyle. Logically I understand what you’re saying but I am just very disappointed in myself.
Feelings are feelings and you cant argue with them.
First of all… are you educating yourself about your condition?
The first thing you want to do as a diabetic is to become educated about your disease. Do not depend on the doctor solely to answer your questions. There are several reasons why your BS would have spiked. For T2 diabetes is a progressive disease so at some point you may need meds. You may be able to control it with diet. These are the things you need to talk to your doctor about. You might need to loose weight. It is hard to give advice over email which I am sure you understand. You will get some good feedback from the people here on this site though. Have you checked out what this new med is suppose to do in your body? There are plenty of website that can explain the mode of action of this drug and the side effects. You could be allergic to the drugs. Some T2’s have to straight to insulin (which is no a bad things by any means) because they can’t handle the meds.
Please the best thing you can do for yourself is to be your own health advocate.
Feelings are feelings, but you CAN argue with them. Learning where they come from, and not letting them run your life. Not letting yourself dwell on “if onlys” and “I should haves” and learning to love yourself as you are, and while giving yourself permission to feel your feelings, not let them overwhelm you. I’m sure I’m not communicating this very well, but it’s really important not to let yourself drown.
Thanks Aimee for your thoughts. I am actually already on a BiPap machine so my Sleep apnea is under control.
Yes, I’m hoping I wont have to use insulin. I guess I better get very serious about diet and exercise. Did you just go on insulin?
I’m sure that can be difficult. I was very disappointed when I had to go on oral meds just two days ago so I am still trying to accept it.
It can be very difficult.
Thanks for your support.
I’m just hoping you can find the courage to do what’s best for your long-term health in order to remain complication-free and able to find joy in life.
I started using insulin a little over a year ago. I was on Metformin, but there was concern for my kidneys so I was switched to insulin. So, there are a number of reasons you might have to start Insulin other than the progression of your disease. Dr. Bernstein recommends insulin almost right away to save the beta cells. If you haven’t read his boo, I would highly recommend it.
I was able to control mine with diet (food choices) and exercise for about six years. I tested six times a day. Learned to eat fairly low carb and got a stationary bike that I got on for 8-15 min after every single meal. Sometimes my husband and I would walk for two miles or ride our real bikes for two miles. I used the stationary bike when the weather was bad. Wish I had room for one now. I started out with 8 min, then gradually had to add some as time went by, but I never rode it for over 15 min. I'm on insulin now. It's OK, just expensive when I hit the GAP or am in the deductibles at the beginning of every year.
Could be anything. Being sick can make it spike, added stress, pain from an injury, other medications, or your diabetes might be advancing.
When I was first diagnosed Metforin was enough. A year later even with diet and exercise it got worse so they added Glyburide. Then I was diagnosed bipolar and with it came meds that increased my sugar level so they increased my dosage.
Then last month they added insulin because my diabetes has gotten worse again. Then today thanks to steroids for a back problem my insulin was increased and doubled to twice a day.
Don't feel defeated because your meds change. Sometimes you have no control over it.